Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS San Angelo, TX

April 29, 2000Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2000, 9:10 PM CDT for Jones County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 9:10 PM CDT (02:10 UTC)
Expired
Apr 29, 2000, 10:15 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jones County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:33 PM CDTHail 2.75Stamford, TXBaseball size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 300211
SVRSJT
TXC253-300315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1015 PM CDT

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STAMFORD...MOVING EAST AT 5 MPH.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A
STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS.

HAILSTONES AS LARGE AS HALF DOLLAR ARE LIKELY WITH THIS STORM. MOVE 
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND 
STAY AWAY FROM WINDOWS.

LAT...LON 3295 9997 3284 9983 3295 9961 3295 9990

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:42 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 29, 7:42 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SAT APR 29 2000

WILL UPDATE ZONES SHORTLY FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH.

.SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES.

19
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones65 min
Apr 29, 8:56 PM CDTSevere Thunderstorm WarningSJTHaskell64 min
Apr 29, 9:00 PM CDTFlash Flood WarningSJTHaskell60 min
Apr 29, 11:43 PM CDTSevere Thunderstorm WarningSJTHaskell77 min
Apr 30, 12:40 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton65 min
Apr 30, 12:49 AM CDTSevere Thunderstorm WarningSJTShackelford56 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSJTThrockmorton54 min
Apr 30, 4:22 PM CDTTornado WarningSJTThrockmorton38 min
Apr 30, 4:56 PM CDTTornado WarningSJTThrockmorton64 min
Apr 30, 5:57 PM CDTTornado WarningSJTThrockmorton48 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.